The EMS Publishing House is now EMS Press and has its new home at ems.press.

Please find all EMS Press journals and articles on the new platform.

Zeitschrift für Analysis und ihre Anwendungen


Full-Text PDF (264 KB) | Metadata | Table of Contents | ZAA summary
Volume 36, Issue 3, 2017, pp. 283–295
DOI: 10.4171/ZAA/1589

Published online: 2017-07-17

Gelfand Type Elliptic Problem Involving Advection

Baishun Lai[1] and Lulu Zhang[2]

(1) Henan University, Kaifeng, China
(2) Henan University, Kaifeng, China

We consider the following Gelfand type elliptic problem involving advection $$-\Delta u+a(x) \cdot \nabla u=e^{u}\ \ \mbox{in}\ \mathbb R^{N},$$ where $a(x)$ is a smooth vector field. According to energy estimates, we obtain the nonexistence results of stable solution for this equation under some restrict conditions about $a(x)$ for $N\leq 9$.On the other hand, combining Liapunov–Schmidt reduction method, we prove that it possesses a solution for $N\geq 4$. Besides, if $a$ is divergence free and satisfies a smallness condition, then the equation above admits a stable solution for $N\geq11$.

Keywords: Gelfand problem, stability, nonexistence, advection

Lai Baishun, Zhang Lulu: Gelfand Type Elliptic Problem Involving Advection. Z. Anal. Anwend. 36 (2017), 283-295. doi: 10.4171/ZAA/1589